Volume 11, issue 3 (2011)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 6, 3213–3852
Issue 5, 2565–3212
Issue 4, 1917–2564
Issue 3, 1283–1916
Issue 2, 645–1281
Issue 1, 1–643

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
On genus–$1$ simplified broken Lefschetz fibrations

Kenta Hayano

Algebraic & Geometric Topology 11 (2011) 1267–1322
Abstract

Auroux, Donaldson and Katzarkov introduced broken Lefschetz fibrations as a generalization of Lefschetz fibrations in order to describe near-symplectic 4–manifolds. We first study monodromy representations of higher sides of genus–1 simplified broken Lefschetz fibrations. We then completely classify diffeomorphism types of such fibrations with connected fibers and with less than six Lefschetz singularities. In these studies, we obtain several families of genus–1 simplified broken Lefschetz fibrations, which we conjecture contain all such fibrations, and determine the diffeomorphism types of the total spaces of these fibrations. Our results are generalizations of Kas’ classification theorem of genus–1 Lefschetz fibrations, which states that the total space of a nontrivial genus–1 Lefschetz fibration over S2 is diffeomorphic to an elliptic surface E(n) for some n 1.

Keywords
broken Lefschetz fibration, $4$–manifold, monodromy representation, Kirby diagram, chart description
Mathematical Subject Classification 2010
Primary: 57M50
Secondary: 32S50, 57R65
References
Publication
Received: 25 November 2010
Revised: 3 February 2011
Accepted: 14 February 2011
Published: 10 May 2011
Authors
Kenta Hayano
Department of Mathematics, Graduate School of Science
Osaka University
Toyonaka
Osaka 560-0043
Japan